Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Immunology
Volume 2012 (2012), Article ID 931528, 4 pages
http://dx.doi.org/10.1155/2012/931528
Case Report

Cephazolin-Induced Toxic Epidermal Necrolysis Treated with Intravenous Immunoglobulin and N-Acetylcysteine

Units of Infectology and Dermatology, Department of Internal Medicine, National University of Colombia, 111321 Bogotá, Colombia

Received 2 December 2011; Accepted 16 January 2012

Academic Editors: N. Kutukculer and A. Plebani

Copyright © 2012 Carlos Saavedra et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Toxic epidermal necrolysis is the most severe form of drug-induced skin reaction and includes denudation of >30% of total body surface area. The mechanism of disease is not completely understood, but immunologic mechanisms, cytotoxic reactions, and delayed hypersensitivity seem to be involved. We report a case of cephazolin-induced toxic epidermal necrolysis treated with intravenous immunoglobulin and N-acetylcysteine with excellent response.